Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 65, NWS Green Bay, WI

October 13, 2015

NWS Green Bay, WI issued this small craft advisory at Oct 13, 2015, 3:37 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2015, 3:37 AM CDT (08:37 UTC)
Expired
Oct 13, 2015, 7:11 PM CDT
In force
16 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

014 
WHUS73 KGRB 130837
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
337 AM CDT TUE OCT 13 2015

...GUSTY NORTHWEST WINDS EXPECTED TODAY INTO THIS EVENING...

.WINDS WILL TURN NORTHWEST EARLY THIS MORNING AS LOW PRESSURE
DEPARTS THE AREA. A FEW GALE FORCE GUSTS ARE POSSIBLE...THOUGH
WINDS WILL PRIMARILY BE AT SPEEDS SUPPORTING A SMALL CRAFT
ADVISORY.

LMZ521-522-541>543-131645-
/O.CAN.KGRB.GL.W.0014.000000T0000Z-151013T1500Z/
/O.NEW.KGRB.SC.Y.0065.151013T0837Z-151014T0400Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
337 AM CDT TUE OCT 13 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...WINDS WILL VEER NORTHWEST AND INCREASE TO 30 KNOTS EARLY
  TODAY. A FEW GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE. WINDS
  WILL BEGIN TO DIMINISH THIS AFTERNOON.

* WAVES...WAVES OF 3 TO 5 FEET ARE EXPECTED TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
3 follow-up statements
510 
WHUS73 KGRB 131456
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
956 AM CDT TUE OCT 13 2015

...GUSTY NORTHWEST WINDS EXPECTED TO DECREASE THIS AFTERNOON
AND EVENING...

.GUSTY NORTHWEST WINDS WILL CONTINUE TO GRADUALLY DECREASE
LATER THIS AFTERNOON AND THIS EVENING.

LMZ521-522-541>543-132300-
/O.CON.KGRB.SC.Y.0065.000000T0000Z-151014T0400Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
956 AM CDT TUE OCT 13 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* NORTHWEST WINDS OF 15 TO 25 KNOTS WITH A FEW GUSTS TO 35 KNOTS
  NEAR DEATHS DOOR WILL GRADUALLY DIMINISH LATER THIS AFTERNOON
  AND THIS EVENING. 

* WAVES...WAVES OF 3 TO 5 FEET ON THE BAY AND 1 TO 3 FEET ON THE
  LAKE ARE EXPECTED THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
ECKBERG
241 
WHUS73 KGRB 132005
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
305 PM CDT TUE OCT 13 2015

...GUSTY NORTHWEST WINDS EXPECTED TO DECREASE THIS AFTERNOON AND
EVENING...

.GUSTY NORTHWEST WINDS WILL CONTINUE TO GRADUALLY DECREASE LATER
THIS AFTERNOON AND THIS EVENING...WITH WAVES SUBSIDING AS WELL.

LMZ521-522-541>543-140400-
/O.CON.KGRB.SC.Y.0065.000000T0000Z-151014T0400Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
305 PM CDT TUE OCT 13 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* NORTHWEST WINDS OF 15 TO 25 KNOTS WILL GRADUALLY DIMINISH TO 10
  TO 20 KNOTS TONIGHT.

* WAVES...WAVES OF 2 TO 4 FEET THIS AFTERNOON ARE EXPECTED TO
  SUBSIDE TO 1 TO 3 FEET OVERNIGHT. THE HIGHEST WAVES ARE EXPECTED
  IN THE VICINITY OF DEATH'S DOOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
822 
WHUS73 KGRB 140011
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
711 PM CDT TUE OCT 13 2015

...GUSTY WINDS AND HIGH WAVES ON THE NEARSHORE WATERS DIMINISHING...

.WINDS AND WAVES HAVE BEEN FALLING THROUGH THE AFTERNOON...AND NO
LONGER MEET SMALL CRAFT ADVISORY CRITERIA. THOUGH THE ADVISORY IS
BEING CANCELLED...WITH WINDS OF 10 TO 20 KNOTS...AN INFREQUENT
GUST TO 25 KNOTS IS STILL POSSIBLE. BOATERS SHOULD STILL KEEP
STRONG AWARENESS OF CONDITIONS...AND EXERCISE CAUTION AS NEEDED.

LMZ521-522-541>543-140115-
/O.CAN.KGRB.SC.Y.0065.000000T0000Z-151014T0400Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
711 PM CDT TUE OCT 13 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 13, 3:23 AM CDT, 14 minutes earlier.

Area forecast discussion, Oct 13, 3:23 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
323 AM CDT TUE OCT 13 2015

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SYNOPSIS...
ISSUED AT 319 AM CDT TUE OCT 13 2015

TEMPERATURES MUCH MORE TYPICAL OF OCTOBER EXPECTED THIS WEEK.

STG SHRTWV THAT CROSSED THE RGN YDA WL CONTRIBUTE TO THE EVOLUTION
OF BROAD LNGWV TROF OVER ERN NOAM THE NEXT COUPLE DAYS. MEANWHILE
BACK TO THE WEST...THE SHARPENING OF UPR RIDGE ALONG THE WEST
COAST WL RESULT IN THE NEXT SHRTWV DIGGING FARTHER W...FURTHER
AMPLIFYING THE ERN NOAM LNGWV TROF...AND TEMPORARILY PULLING IT/S
AXIS WWD A BIT BY THE WEEKEND. THE FLOW SHOULD BECOME MORE
PROGRESSIVE AND TREND TOWARD LOWER AMPLITUDE DURING THE LATTER
PART OF THE FCST PERIOD.

THE DEVELOPMENT/AMPLIFICATION OF THE ERN NOAM LNGWV TROF WL RESULT
IN MUCH COOLER TEMPS THAN THIS PAST WEEKEND. AFTER A NOTICEABLY
COOLER DAY TDA...TEMPS WL REBOUND A BIT MID-WEEK BEFORE DROPPING
TO RATHER CHILLY LEVELS FOR LATE IN THE WEEK AND THE START OF THE
WEEKEND. ALTHOUGH THERE WL BE A COUPLE OPPORTUNITIES FOR
PCPN...NONE OF THEM APPEAR TO HAVE SUFFICIENT MOISTURE TO RESULT
IN SIGNIFICANT RAINFALLS.
&&

.SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY
ISSUED AT 319 AM CDT TUE OCT 13 2015

THE MAIN CHG TO THE FCST WAS TO LINGER CLOUDINESS LONGER INTO
DAY...AND INTO TNGT OVER THE NE. IT/S COMMON FOR CLEARING TO OCCUR
SLOWLY WITH NWLY FLOW ACRS LAKE SUPERIOR IN THE FALL/EARLY
WINTER...AND THAT SEEMS LIKELY TO BE THE CASE TDA/TNGT. RADAR/SFC
OBS ALSO INDICATED LGT PCPN CONTG ACRS THE N. LINGERED SHRA/DZ
THROUGH MOST OF THE MORNING. A FEW SHOWERS RECENTLY AFFECTED THE
SRN PART OF THE FCST AREA...THOUGH THOSE SEEM TO BE MAINLY SE OF
THE AREA NOW. WL MAKE SOME FINAL TWEAKS AT ISSUANCE TIME.

QUIET WX IS EXPECTED WED AS ANTICYCLONE PASSES SW OF THE AREA. THE
ADDED SUNSHINE COMBINED WITH SOME WAA SHOULD ALLOW TEMPS TO EDGE
BACK TO A LITTLE ABV NORMAL.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
ISSUED AT 319 AM CDT TUE OCT 13 2015

MODELS APPEAR TO BE IN GOOD AGREEMENT WITH THE MEAN FLOW
CONSISTING OF A WRN CONUS UPR RDG/ERN CONUS UPR TROF THRU THE END
OF THE WORK WEEK. THE UPR RDG IS FCST TO PUSH EWD INTO THE CNTRL
CONUS NEXT WEEKEND AND WEAKEN IN THE PROCESS. BY EARLY NEXT
WEEK...A NEW UPR TROF TO BE PUSHING INTO THE ROCKIES WITH A
SOMEWHAT ZONAL FLOW OVER THE ERN HALF OF THE CONUS. FOR NE WI...
THIS PATTERN WL SEND TEMPS BELOW NORMAL AFTER THU WITH PCPN CHCS
MAINLY FOCUSED ON THU WITH THE PASSAGE OF A SHORTWAVE TROF/CDFNT
AND NEXT MON ASSOCIATED WITH WARMER AIR ATTEMPTING TO RETURN TO
THE GREAT LAKES REGION.

AS THE CENTER OF AN AREA OF HI PRES SHIFTS INTO THE TN VALLEY
WED NGT...THE NW FLOW ALOFT WL SEND A MODEST CDFNT INTO THE WRN
GREAT LAKES. MOISTURE AHEAD OF THIS FNT OVER WI IS SEVERELY
LACKING AND WITH ALL THE MID-LEVEL FORCING AND JET DYNAMICS
TRAILING OVER SW ONTARIO/UPR MS VALLEY...PREFER TO RUN WITH THE
DRY FCST WED NGT WITH PERHAPS SOME LATE NGT CLOUDS ARRIVING WITH
THE FNT. MIN TEMPS TO RANGE FROM THE MID TO UPR 30S N-CNTRL WI...
LWR TO MID 40S NEAR LAKE MI. THE CDFNT PUSHES THRU THE FCST AREA
THU MORNING...HOWEVER THE BETTER FORCING/DYNAMICS ARRIVE THU
AFTERNOON ASSOCIATED WITH A STRONG SHORTWAVE TROF AND ITS EMBEDDED
SHORTWAVE. THIS FEATURE MAY BE ABLE TO SQUEEZE OUT SOME LIGHT
SHWRS...DESPITE A LACK OF LOW-LEVEL MOISTURE. HAVE KEPT POPS ON
THE LOW SIDE FOR NOW. MAX TEMPS WL RANGE FROM THE LWR TO MID 50S
N-CNTRL...LWR 60S E-CNTRL WI (SLIGHTLY COOLER NEAR LAKE MI).

A PRETTY GOOD SHOT OF CAA IS PROGGED TO OVERSPREAD THE REGION
BEHIND THIS SYSTEM STARTING THU NGT AS THE 8H TEMPS ARE EXPECTED
TO DROP INTO THE NEGATIVE SINGLE DIGITS (C) BY 12Z FRI. PREVAILING
NW WINDS MAKE FOR FAVORABLE TRAJS TO BRING LAKE EFFECT CLOUDS AND
PCPN INTO N-CNTRL WI AND WITH MIN TEMPS FCST TO BE IN THE MID
30S...HAVE GONE AHEAD AND MENTIONED THE POSSIBILITY OF A RAIN/SNOW
MIX OVER PARTS OF N-CNTRL WI FOR LATE THU NGT. AWAY FROM THE LAKE
EFFECT CLOUDS/PCPN...THE REST OF NE WI SHOULD SEE MOSTLY CLEAR TO
PARTLY CLOUDY SKIES WITH COOL TEMPS AS READINGS DIP INTO THE MID
TO UPR 30S CNTRL/FAR NE WI...AROUND 40 DEGS E-CNTRL WI AND LWR 40S
LAKESIDE. THE LAKE EFFECT POTENTIAL OVER N-CNTRL WI WL CARRY OVER
INTO FRI AS COLDER AIR ALOFT CONTS TO SETTLE OVER THE GREAT LAKES.
8H TEMPS OVER WRN LAKE SUPERIOR TO BE IN THE -6 TO -8C RANGE WHICH
WOULD BRING DELTA-T VALUES INTO THE UPR TEENS. ANTICIPATE A
RAIN/SNOW MIX CHC TO PERSIST OVER THE NORTHWOODS THRU AT LEAST
MIDDAY...BUT TEND TO WEAKEN FRI AFTERNOON AS AN AREA OF HI PRES
BUILDS TOWARD WI. THE REMAINDER OF NE WI TO STAY DRY...COOL AND
BLUSTERY WITH MAX TEMPS 5 TO 10 DEGS BELOW NORMAL AND SUSTAINED NW
WINDS AT 10 TO 20 MPH WITH HIGHER GUSTS.

THIS AREA OF HI PRES PUSHES E-SE INTO THE GREAT LAKES FOR THE
FIRST HALF OF THE WEEKEND AND BRING QUIET...BUT COOL CONDITIONS TO
THE FCST AREA. IF BOUNDARY LAYER WINDS CAN SUBSIDE FAST ENUF FRI
NGT...E-CNTRL WI COULD SEE ITS FIRST FREEZE OF THE FALL SEASON
(LAKESIDE LOCATIONS WOULD SEE JUST FROST). SAT'S MAX TEMPS WL BE
SIMILAR TO FRI WITH LWR TO MID 40S N-CNTRL WI TO NEAR 50 DEGS
E-CNTRL WI. AFTER ANOTHER RATHER COLD NGT WITH MINS IN THE 20S TO
LWR 30S...SUNDAY LOOKS TO BE A RATHER NICE DAY AS THE SFC HI MOVES
EAST AND A RETURN FLOW SETS UP OVER WI. WINDS SHIFT TO THE SW AND
WAA TAKES OVER AS 8H TEMPS CLIMB TO AROUND +5C BY 00Z MON. THIS
SHOULD ALLOW MAX TEMPS TO REACH THE LWR TO MID 50S THROUGHOUT THE
ENTIRE FCST AREA.

THE FCST FOR EARLY NEXT WEEK BECOMES MORE COMPLICATED AS THE
PREVAILING SW WINDS BEGIN TO TAP GULF MOISTURE AND ISEN LIFT
INCREASES OVER WI. HARD TO DETERMINE AT THIS JUNCTURE THE STRENGTH
OF THE ISEN LIFT OR IF AN APPROACHING CDFNT WL GET CLOSE ENUF TO
WI TO AID IN THE DEVELOPMENT OF SHWR ACTIVITY. FOR NOW... HAVE
FOLLOWED THE CONSENSUS SOLUTION WHICH BRINGS SMALL CHC POPS TO THE
AREA ON MON. TEMPS WL CONT TO WARM WITH MAXES ON MON RANGING FROM
55 TO 60 DEGS.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 319 AM CDT TUE OCT 13 2015

CIGS ACRS THE FCST AREA WERE GENERALLY IN THE MVFR CATEGORY...
THOUGH SOME BREAKS IN THE LOW CLDS HAD DEVELOPED OVER E-C WI.
EXPECT THOSE BREAKS TO FILL IN RATHER QUICKLY AFTER SUNRISE AS
LOW-LEVEL MOISTURE REMAINS PLENTIFUL AND FLOW IS CYCLONIC. CIGS
SHOULD EDGE UPWARD DURING THE DAY...BUT WITH NWLY FLOW ACRS LAKE
SUPERIOR...WL DELAY THE CLEARING FM PREV TAF ISSUANCE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......SKOWRONSKI
SHORT TERM.....SKOWRONSKI
LONG TERM......KALLAS
AVIATION.......SKOWRONSKI
Hazardous weather outlook, Oct 12, 2:33 PM CDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
233 PM CDT MON OCT 12 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
233 PM CDT MON OCT 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...REST OF THE AFTERNOON AND TONIGHT

WEST TO NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL
CONTINUE THIS AFTERNOON INTO MUCH OF TONIGHT. GUSTS TO 45 MPH ARE
POSSIBLE ACROSS NORTHERN DOOR COUNTY. WINDS SHOULD SLOWLY SUBSIDE
LATER TONIGHT. A WIND ADVISORY IS IN EFFECT FOR DOOR COUNTY UNTIL
7 AM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

A FREEZE IS POSSIBLE OVER MOST OF THE AREA FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE REQUESTED TO REPORT WIND GUSTS OVER 35 MPH.

LMZ521-522-541>543-131945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
233 PM CDT MON OCT 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT FOR STRONG WEST TO NORTHWEST GALES
TO 40 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

STRONG NORTHWEST WINDS WILL CONTINUE TO CREATE HAZARDOUS CONDITIONS
FOR SMALL CRAFT ON TUESDAY. A GALE WARNING REMAINS IN EFFECT UNTIL
LATE TUESDAY MORNING. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED
TUESDAY AFTERNOON FOR THE BAY AND NEARSHORE WATERS OF LAKE MICHIGAN.
HAZARDOUS CONDITIONS FOR SMALL CRAFT MAY LINGER INTO TUESDAY EVENING
OVER THE COASTAL WATERS OF NORTHERN DOOR COUNTY.

ECKBERG/RDM

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.